Alert archive / Alabama / Wind Advisories in 2015
Wind Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 6, 2015, 8:58 PM CST for 39 counties in Alabama. It took effect at Jan 7, 2015, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2015, 8:58 PM CST (02:58 UTC)
- In effect from
- Jan 7, 2015, 12:00 PM CST
- Expired
- Jan 7, 2015, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460 WWUS74 KBMX 070258 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 858 PM CST TUE JAN 6 2015 ...WINDY CONDITIONS FOLLOWED BY BITTERLY COLD WEATHER WEDNESDAY NIGHT AND THURSDAY... .AN ARCTIC AIR MASS WILL INVADE CENTRAL ALABAMA WEDNESDAY. WINDS BEHIND THE FRONT WILL OCCASIONALLY BE SUSTAINED AT 20 TO 25 MPH WITH A FEW GUSTS 30 TO 35 MPH. IN ADDITION...THE COLDEST TEMPERATURES OF THE WINTER SEASON ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY. ALZ011>015-017>050-071400- /O.NEW.KBMX.WI.Y.0001.150107T1800Z-150108T0300Z/ /O.CON.KBMX.HZ.W.0001.150108T0300Z-150108T1500Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 858 PM CST TUE JAN 6 2015 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CST WEDNESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CST WEDNESDAY. * TIMING...WINDS WILL INCREASE AFTER NOON WEDNESDAY AND LAST THROUGH EARLY EVENING. THE COLDEST TEMPERATURES WILL BE EARLY THURSDAY MORNING. * WINDS...OCCASIONALLY SUSTAINED BETWEEN 20 AND 25 MPH WITH A FEW GUSTS INTO THE 30 TO 35 MPH RANGE. * TEMPERATURES...IN THE 8 TO 14 DEGREE RANGE ALONG AND NORTH OF I-20 AND IN THE 14 TO 18 DEGREE RANGE SOUTH OF I-20. * IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS CAN LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES ARE FORECAST TO DROP TO 15 DEGREES OR LOWER. THE COMBINATION OF COLD TEMPERATURES AND WIND CAN LEAD TO HYPOTHERMIA AND FROSTBITE. WEAR LAYERED CLOTHING AND COVER EXPOSED SKIN. COVER YOUR HEAD WITH A HAT. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. OUTDOOR PETS SHOULD BE PROVIDED A WARM PLACE TO SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
130 WWUS74 KBMX 071042 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 442 AM CST WED JAN 7 2015 ...WINDY CONDITIONS TODAY FOLLOWED BY BITTERLY COLD WEATHER TONIGHT AND THURSDAY... .AN ARCTIC AIR MASS WILL INVADE CENTRAL ALABAMA TODAY. WINDS BEHIND THE FRONT WILL BE SUSTAINED AT 15 TO 25 MPH WITH A FEW GUSTS OF 30 TO 35 MPH. IN ADDITION...THE COLDEST TEMPERATURES OF THE WINTER SEASON ARE EXPECTED TONIGHT AND THURSDAY. ALZ011>015-017>050-072200- /O.CON.KBMX.HZ.W.0001.150108T0300Z-150108T1500Z/ /O.CON.KBMX.WI.Y.0001.150107T1800Z-150108T0300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 442 AM CST WED JAN 7 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... * TIMING...WINDS WILL INCREASE AFTER NOON TODAY AND LAST THROUGH EARLY EVENING. THE COLDEST TEMPERATURES WILL BE EARLY THURSDAY MORNING. * WINDS...OCCASIONALLY SUSTAINED BETWEEN 20 AND 25 MPH WITH A FEW GUSTS INTO THE 30 TO 35 MPH RANGE. * TEMPERATURES...IN THE 8 TO 14 DEGREE RANGE ALONG AND NORTH OF I-20 AND IN THE 14 TO 18 DEGREE RANGE SOUTH OF I-20. * IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS CAN LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES ARE FORECAST TO DROP TO 15 DEGREES OR LOWER. THE COMBINATION OF COLD TEMPERATURES AND WIND CAN LEAD TO HYPOTHERMIA AND FROSTBITE. WEAR LAYERED CLOTHING AND COVER EXPOSED SKIN. COVER YOUR HEAD WITH A HAT. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. OUTDOOR PETS SHOULD BE PROVIDED A WARM PLACE TO SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
164 WWUS74 KBMX 072008 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CST WED JAN 7 2015 ...WINDY CONDITIONS TODAY FOLLOWED BY BITTERLY COLD WEATHER TONIGHT AND THURSDAY... .AN ARCTIC AIR MASS WILL INVADE CENTRAL ALABAMA. WINDS BEHIND THE FRONT WILL BE SUSTAINED AT 15 TO 25 MPH WITH A FEW GUSTS OF 30 TO 35 MPH. IN ADDITION...THE COLDEST TEMPERATURES OF THE WINTER SEASON ARE EXPECTED TONIGHT AND THURSDAY. ALZ011>015-017>050-080300- /O.CON.KBMX.HZ.W.0001.150108T0300Z-150108T1500Z/ /O.CON.KBMX.WI.Y.0001.000000T0000Z-150108T0300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 208 PM CST WED JAN 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... * TIMING...WINDS WILL INCREASE THROUGH EARLY THIS EVENING. THE COLDEST TEMPERATURES WILL BE EARLY THURSDAY MORNING. * WINDS...OCCASIONALLY SUSTAINED BETWEEN 20 AND 25 MPH WITH A FEW GUSTS INTO THE 30 TO 35 MPH RANGE. * TEMPERATURES...IN THE 6 TO 13 DEGREE RANGE ALONG AND NORTH OF I-20 AND IN THE 13 TO 18 DEGREE RANGE SOUTH OF I-20. * IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS CAN LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES ARE FORECAST TO DROP TO 15 DEGREES OR LOWER. THE COMBINATION OF COLD TEMPERATURES AND WIND CAN LEAD TO HYPOTHERMIA AND FROSTBITE. WEAR LAYERED CLOTHING AND COVER EXPOSED SKIN. COVER YOUR HEAD WITH A HAT. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. OUTDOOR PETS SHOULD BE PROVIDED A WARM PLACE TO SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 6, 6:25 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 6, 6:25 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 625 PM CST TUE JAN 6 2015 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... THE ARCTIC FRONT THAT HAS BEEN WELL ADVERTISED FOR ROUGHLY A WEEK IS JUST ON THE DOOR STEPS OF CENTRAL ALABAMA. THE NEXT FEW HOURS WILL BE THE WARMEST PORTION OF THE FORECAST WITH TEMPERATURES CURRENTLY IN THE 50S AND 60S ACROSS MUCH OF CENTRAL ALABAMA. LATER IN THE WEEK...THESE MILDER CONDITIONS WILL BE A DISTANT MEMORY AS A BRUTALLY COLD ARCTIC AIRMASS COMES CRASHING DOWN ON CENTRAL ALABAMA. FOR TODAY...SUNNY SKIES AND WESTERLY WINDS AHEAD OF THE FRONT HAVE COMBINED TO PRODUCE NEAR NORMAL TEMPERATURES FOR THIS TIME OF THE YEAR BUT AGAIN THE COLD IS JUST ON OUR DOORSTEP. CURRENT WATER VAPOR IMAGERY INDICATES A HIGHLY AMPLIFIED RIDGE ACROSS THE WESTERN COAST WITH A STRONG UPPER LEVEL JET DIVING SOUTHEAST ACROSS CANADA INTO THE NORTHERN AND CENTRAL PLAINS. AT THE SURFACE...THE FRONT IS NOW JUST MOVING INTO NORTHWESTERN ALABAMA. FOR TONIGHT...EXPECT THE COLD FRONT WILL CONTINUE TO PROGRESS TO THE SOUTHEAST AND MOVE ACROSS MUCH OF CENTRAL ALABAMA. THE BULK OF THE COLD AIR ADVECTION LOOKS TO BE A BIT BEHIND THE SURFACE FRONT AND MORE ASSOCIATED WITH THE 850MB FRONT. THE AIR SHOULD NOT MODIFY MUCH AS IT DIVES SOUTHEASTWARD ACROSS A FRESH BLANKET OF SNOW ACROSS THE MID-MISSISSIPPI RIVER VALLEY. THE 850MB FRONT MOVES INTO NORTHERN PORTIONS OF CENTRAL ALABAMA EARLY TOMORROW WITH AN AMPLE SUPPLY OF COLD AIR ADVECTION. MODEL SOUNDINGS INDICATE ABOUT 0.6 INCHES OF PW TOMORROW MORNING INTO EARLY AFTERNOON. THESE VALUES ARE SLIGHTLY ABOVE NORMAL FOR EARLY JANUARY AND THE SOUNDINGS SHOW THAT THE LOW AND MID-LEVELS ARE FAIRLY SATURATED. IN ADDITION...THE 850MB FRONT WILL PROVIDE SOME LOW LEVEL CONVERGENCE AND THERE WILL ALSO BE SOME FRONTOGENETICAL FORCING ALONG THIS BAROCLINIC BOUNDARY. DUE TO THIS...EXPECT A FEW FLURRIES WILL BE POSSIBLE ACROSS NORTHEASTERN SECTIONS OF CENTRAL ALABAMA LATE TOMORROW MORNING INTO THE EARLY AFTERNOON WHERE THE BEST COMBINATION OF THESE PARAMETER LINEUP. THE MAIN IMPACT WILL CONTINUE TO BE THE ARCTIC AIR EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING. WEDNESDAY NIGHT MODELS INDICATE THAT 850MB TEMPERATURES WILL DROP DOWN TO -14 TO -11 DEGREES CELSIUS. THESE VALUES ARE TWO STANDARD DEVIATIONS BELOW NORMAL FOR THIS TIME OF YEAR. THEREFORE...TEMPERATURES IN THE UPPER SINGLE DIGITS AND TEENS ARE EXPECTED WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. WINDS WILL BE HIGH ENOUGH TO CREATE WIND CHILL VALUES IN THE SINGLE DIGITS AREAWIDE AFTER MIDNIGHT WITH SOME READINGS MAYBE JUST A COUPLE OF DEGREES BELOW ZERO IN THE HIGHER ELEVATIONS AND LOCATIONS NORTH OF I-20. THE STRONG ARCTIC HIGH SETTLES IN ACROSS THE AREA THURSDAY AND HIGHS WILL HAVE A HEARD TIME MAKING IT ABOVE FREEZING NORTH OF I-20 WITH HIGHS IN THE MID 30S ELSEWHERE. THE COLD AIR REMAINS IN PLACE ON FRIDAY AS A REINFORCING SHOT MOVES IN FROM THE NORTHWEST. MODELS INDICATE THAT THE UPPER AND MID-LEVELS BECOME SATURATED WITH THE SURFACE REMAINING RATHER DRY. THE MODELS ARE NOT INDICATING MUCH IN THE WAY OF QPF BUT WITH PW VALUES APPROACHING 1 INCH...WENT AHEAD AND KEPT IN A SLIGHT CHANCE FOR PRECIPITATION FRIDAY AFTERNOON ACROSS THE SOUTHWEST. WITH COLD TEMPERATURES AND WET-BULBING NEAR THE SURFACE...WENT AHEAD WITH A SLIGHT CHANCE OF A WINTRY MIX. NOT EXPECTING ANY IMPACTS FROM THE PRECIPITATION FRIDAY BUT IT STILL NEEDS TO BE MONITORED AS THE MODEL QPF DOES NOT MATCH WITH THE SATURATED SOUNDINGS ACROSS THE SOUTHWEST. ALSO...ADJUSTED TEMPERATURES DOWN SOME ON FRIDAY WITH COLD ADVECTION CONTINUING IN THE LOW LEVELS AND WET-BULBING EFFECTIVELY LOWERING THE TEMPERATURES AS WELL. SLIGHTLY DRIER AIR MOVES IN SATURDAY BEFORE WIDESPREAD PRECIPITATION CHANCES RETURN SUNDAY. IT LOOKS AS THOUGH TEMPERATURES MAY BE COLD ENOUGH AT THE ONSET FOR SOME FREEZING PRECIPITATION FOR JUST A COUPLE OF HOURS ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA BEFORE TEMPERATURES WARM AFTER SUNSET ON SUNDAY. WIDESPREAD PRECIPITATION CHANCES CONTINUE INTO EARLY NEXT WEEK BUT TEMPERATURES ARE EXPECTED TO CONTINUE TO WARM WELL ABOVE FREEZING. 05/MA && .AVIATION... 00Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. WINDS WILL BE THE MAIN IMPACT...BECOMING NORTHWESTERLY THIS EVENING FOR ALL TERMINALS AS A STRONG COLD FRONT MOVES THROUGH THE SOUTHEAST. GUSTY SURFACE WINDS WILL REALLY PICK UP DURING THE DAY ON WEDNESDAY...PREVAILING FROM 15 TO 18 KNOTS AND GUSTING OVER 20 KNOTS AT TIMES FROM THE NORTHWEST. MID-LEVEL CLOUD COVER WILL ALSO MOVE IN DURING THE DAY ON WEDNESDAY WITH BROKEN 4-5K FT CIGS EXPECTED. 56/GDG && .FIRE WEATHER... A COLD DRY AIRMASS WILL SETTLE IN ACROSS CENTRAL ALABAMA TONIGHT INTO TOMORROW. RH VALUES WILL DROP BELOW CRITICAL THRESHOLD VALUES ON THURSDAY AFTERNOON. CONFIDENCE IS FAIRLY HIGH AND WENT AHEAD AND ISSUED A FIRE WEATHER WATCH FOR ALL OF CENTRAL ALABAMA. MOISTURE BEGINS TO RISE SLOWLY ON FRIDAY BUT WIDESPREAD PRECIPITATION CHANCES ARE NOT EXPECTED UNTIL SUNDAY. 05/MA && .CLIMATE... RECORD LOWS FOR JANUARY 8TH BIRMINGHAM 7 (1942) MONTGOMERY 15 (1970) TUSCALOOSA 12 (1970) ANNISTON 10 (1970) 05/MA && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 26 34 12 30 18 / 0 10 0 0 0 ANNISTON 28 37 11 31 19 / 0 10 0 0 0 BIRMINGHAM 27 37 11 32 20 / 0 10 0 0 0 TUSCALOOSA 28 40 13 34 21 / 0 10 0 0 0 CALERA 29 38 13 32 21 / 0 10 0 0 0 AUBURN 30 42 13 34 20 / 0 10 0 0 0 MONTGOMERY 31 46 15 37 22 / 0 0 0 0 0 TROY 31 47 15 38 22 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING FROM 9 PM WEDNESDAY TO 9 AM CST THURSDAY FOR ALL OF CENTRAL ALABAMA. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Jan 6, 1:53 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 153 PM CST TUE JAN 6 2015 ALZ011>015-017>050-072000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 153 PM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. DUE TO RECENT HEAVY RAINFALL...MINOR FLOODING CONTINUES ALONG PORTIONS OF THE TOMBIGBEE...LOWER BLACK WARRIOR AND SUCARNOOCHEE RIVERS. PLEASE REFER TO SPECIFIC FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A HARD FREEZE IS EXPECTED AS TEMPERATURES OVERNIGHT WEDNESDAY INTO THURSDAY MORNING ARE FORECAST TO DROP INTO THE TEENS...WITH SOME OF THE NORMALLY COLDER LOCATIONS IN THE NORTH DROPPING INTO THE SINGLE DIGITS. IN ADDITION TO THE VERY COLD TEMPERATURES...BRISK NORTH WINDS WEDNESDAY NIGHT AND THURSDAY MORNING COULD PRODUCE DANGEROUS WIND CHILL VALUES NEAR ZERO DEGREES ACROSS NORTH ALABAMA. THE COLD AND DRY AIR MAY RESULT IN HIGH FIRE DANGER FOR THURSDAY ACROSS THE AREA. DUE TO RECENT HEAVY RAINFALL...MINOR FLOODING COULD CONTINUE THROUGH FRIDAY ALONG PORTIONS OF THE TOMBIGBEE...BLACK WARRIOR AND SUCARNOOCHEE RIVERS. PLEASE REFER TO SPECIFIC FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:15 AM CST | Wind Chill Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 29 hr |
| Jan 7, 2:07 PM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.